Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HELP MY SKIN IS NOW RUINED!!!
Aug 20, 2004

Hi Dr Bob, Quite by chance I came across this web site and it has been a God send. In my country hiv is still a taboo subject and you have to be virtually under ground for fear of beign attacked etc. Anyway, I need some advice. 'Been POS for @ least 10 yrs. Started therapy years ago when cda dropped to 2!! However i've been off meds for 2 years now as I cant afford it. I have now developed numbness in both my hands which get real painful at nights. Could this be nueropathy? Does it lead to paralysis? Also my skin gets scarred quite easily these days, would a chemical peel be a good idea? I feel so good reading the other letters and stuff on the site as there are kindred spirits like my self out there . Keep up the good work, YOU ARE NOW OFFICIALLY MY HERO!!

Response from Dr. Frascino

Hello,

I don't know where you are writing from, but it's shocking to hear that a viral illness like HIV can still be plagued by such stigma. There really is no excuse for such ignorance and fear in dealing with a global pandemic that has been destroying life for more than two decades. Shame on your country for continuing to make HIV a taboo subject! My foundation, as well as numerous others, is working diligently to try to change these dangerous (and idiotic) attitudes.

I'd suggest you check with the United Nations AIDS program and other international organizations to see what services might be available to you, if your own country is foolishly ignoring the epidemic. Also, there are organizations, such as Aid for AIDS, which might be able to provide you with medications.

Pain and numbness in the hands and feet that worsens at night is consistent with neuropathy. No, it does not lead to paralysis, but it can get very uncomfortable. Pain medications may help control some of the symptoms.

I can't tell what's going on with you skin but doubt a chemical peel would help your scarring problem.

Do try to get medical help from a competent, compassionate physician. AIDS service organizations should be available. Since you have access to the Internet, use it to locate services in your area.

Good luck. Let me know if there is anything I can do to help.

Dr. Bob



Previous
Chances of HIV, IM FREAKING OUT!
Next
No One to Talk to and in Need of Some Advice

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement